MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX25038UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use a resolute onyx rx drug eluting stent to treat a severely tortuous, severely calcified lesion with 90% stenosis in the mid right coronary artery (rca).The device was inspected with no issues.The lesion was pre-dilated.  the device did not pass through a previously-deployed stent. resistance was encountered when advancing the device. excessive force was not used during delivery.It was reported that a stent dislodgement occurred during removal following a failed delivery.It was also reported that a snare was unsuccessfully attempted to remove the device that was then crushed to the wall of the vessel using a non medtronic stent. no further patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: negative prep was not performed.The patient presented with hypertensive emergency to hospital, with mildly elevated troponin, consistent with demand ischemia.Multi vessel disease was confirmed.The disease was diffuse and calcified.The patient was referred for surgery but was deemed unfit due to severe copd and severe mitral stenosis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.A kink was evident on the hypotube, just distal to the strain relief.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.The inner lumen patency was verified with a 0.015 inch mandrel.No deformation was evident to the distal tip.No other damage evident to the remainder of the device.Additional information: a telescope guide extension catheter was also used during the procedure.The telescope device was not involved in the dislodgement of the stent and there is no complaint against the telescope device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis - image review: a review of the cine images returned showed that the proximal and mid rca exhibited diffuse disease with a focal lesion (as reported) in the mid rca.What appears to be an atherectomy rotational interventional device is advanced into the vessel to treat the calcified mid rca lesion.Pre-dilation of the distal and mid rca was completed.Blood flow to the vessel was improved following pre dilations.The mechanism of dislodgement was not captured on the images.But based on location of the dislodged stent the possibility exists that the proximal end of the stent interacted with the tip of the guide catheter resulting in the dislodgement of the stent during withdrawal of the delivery system.The dislodged stent was stented in place in the rca.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12820377
Report Number9612164-2021-04438
Device Sequence Number5696328
Product Code NIQ
UDI-Device Identifier00643169556867
UDI-Public00643169556867
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberRONYX25038UX
Device Catalogue NumberRONYX25038UX
Device Lot Number0010513065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer11/23/2021
01/21/2022
02/24/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/07/2021
02/10/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight58 KG